Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Conelike soap films spanning tetrahedra


Author: Robert Huff
Journal: Trans. Amer. Math. Soc. 362 (2010), 5063-5081
MSC (2000): Primary 49Q05; Secondary 51M04
DOI: https://doi.org/10.1090/S0002-9947-2010-04899-8
Published electronically: May 20, 2010
MathSciNet review: 2657672
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we provide the first examples of non-flat soap films proven to span tetrahedra. These are members of a continuous two parameter family of soap films with tetrahedral boundaries. Of particular interest is a two parameter subfamily where each spanning soap film has the property that two minimal surfaces meet along an edge of the boundary at an angle greater than $ 120^\circ$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 49Q05, 51M04

Retrieve articles in all journals with MSC (2000): 49Q05, 51M04


Additional Information

Robert Huff
Affiliation: Department of Mathematics, Abilene Christian University, Abilene, Texas 79699
Email: rhuff3@gmail.com

DOI: https://doi.org/10.1090/S0002-9947-2010-04899-8
Received by editor(s): December 21, 2007
Published electronically: May 20, 2010
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society